AMLODIPINE/VALSARTAN Combination Drug Recall
To our patients: If you take the above combination drug, please call your pharmacy to see if your drug was manufactured/distributed by Teva Pharmaceuticals.
Teva Pharmaceuticals initiated a voluntary recall in the United States, to the patient level, of all lots of Amlodipine / Valsartan combination tablets and Amlodipine / Valsartan / Hydrochlorothiazide combination tablets due to an impurity detected above specification limits in an active pharmaceutical ingredient (API) manufactured by Mylan India. The impurity found in Mylan’s valsartan API is known as N-nitroso-diethylamine (NDEA), which has been classified, as a probable human carcinogen. This chemical is typically found in very small amounts in certain foods, drinking water, air pollution, and certain industrial processes. To date, Teva has not received any reports of adverse events signaling a potential link or exposure to valsartan. Patients taking Amlodipine / Valsartan combination tablets or Amlodipine / Valsartan / Hydrochlorothiazide combination tablets are advised to continue taking their medication and to contact their pharmacist or physician for advice on alternative treatment. The risk of harm to a patient’s health may be higher if the treatment is stopped immediately without any comparable alternative treatment.
For additional information, click here.